Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Loss of appetite and frequent urination - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Infections
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2407 Questions
User :   Hi, I have had a loss of appetite for the past few days. I have been hungry, but have felt sick to my stomach to eat. Also I have been urinating more often than normal. Is this a UTI? If so, how can I feel better?
Doctor :   Hi
Doctor :   May I know your age and gender?
User :   24 and male
Doctor :   Sudden onset loss of appetite can be a feature of infections, especially viral infection.
Doctor :   Hence it can be a sign of UTI.
Doctor :   You would need a urine routine analysis to confirm this however.
Doctor :   Do you follow what I have suggested.
Doctor :   ?
User :   Yes. I had a kidney infection in January, and took Leviquin for that. In a few days I was feeling fine again. This time, I don't have the lower back pain, just the other symptoms.
Doctor :   I suggest you to take plenty of water, atleast 2 litres of water in a day.
Doctor :   Get a urine routine analysis.
Doctor :   If the reports are grossly abnormal or if you develop any other symptoms then you would need antibiotics.
Doctor :   You would also need to improve the general health by means of regular diet.
Doctor :   Do you follow with what I have said?
User :   Yes. Just by eating healthier I can stop this from happening again?
Doctor :   Eating healthily is one of the several methods that you need to adopt.
Doctor :   It also includes, continuing drinking plenty of water.
Doctor :   Maintaining a good personal hygeine.
Doctor :   Avoiding sexual intercourse with an unknown partner.
Doctor :   Restricting the sexual activity.
Doctor :   and lastly evaluate for any other causes that can predispose you to frequent infections.
User :   I also drink coffee quite regularly, but have cut way back. I drink more water now than I used to. Could to much caffeine be a trigger of this?
Doctor :   This would include looking for diabetes,
Doctor :   or use of certain drugs.
Doctor :   Caffeine does not play a role in development of urinary tract infection.
Doctor :   Do you follow?
Doctor :   Do you have any further query?
User :   I think that's all. Thank you for your information!
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
User :   Bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor